Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Taylor series with limit-points on a finite number of circles


Author: Emmanuel S. Katsoprinakis
Journal: Trans. Amer. Math. Soc. 337 (1993), 437-450
MSC: Primary 30B10; Secondary 42A99
DOI: https://doi.org/10.1090/S0002-9947-1993-1106192-4
MathSciNet review: 1106192
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S(z):\sum\nolimits_{n = 0}^\infty {{a_n}{z_n}} $ be a power series with complex coefficients. For each $ z$ in the unit circle $ T = \{ z \in \mathbb{C}:\vert z\vert = 1\} $ we denote by $ L(z)$ the set of limit-points of the sequence $ \{ {s_n}(z)\} $ of the partial sums of $ S(z)$. In this paper we examine Taylor series for which the set $ L(z)$, for $ z$ in an infinite subset of $ T$, is the union of a finite number, uniformly bounded in $ z$, of concentric circles. We show that, if in addition $ \lim \inf \vert{a_n}\vert\; > 0$, a complete characterization of these series in terms of their coefficients is possible (see Theorem 1).


References [Enhancements On Off] (What's this?)

  • [1] J.-P. Kahane, Sur la structure circulaire des ensembles de points limites des sommes partielles d'une série de Taylor, Acta Sci. Math. (Szeged) 45 (1983), 247-251. MR 708790 (85f:30003)
  • [2] E. S. Katsoprinakis, On a theorem of Marcinkiewicz and Zygmund for Taylor series, Ark. Mat. 27 (1989), 105-126. MR 1004725 (90i:42014)
  • [3] E. S. Katsoprinakis and V. Nestoridis, Partial sums of Taylor series on a circle, Ann. Inst. Fourier (Grenoble) 39 (1989), 715-736. MR 1030846 (90k:30004)
  • [4] J. Marcinkiewicz and A. Zygmund, On the behavior of trigonometric series and power series, Trans. Amer. Math. Ser. 50 (1941), 407-453. MR 0005130 (3:105d)
  • [5] V. Nestoridis, Limit-points of partial sums of Taylor series, Matematika 38 (1991), 239-249. MR 1147824 (93f:30004)
  • [6] A. Zygmund, Trigonometric series, 2nd ed. reprinted, vols. I, II, Cambridge Univ. Press, 1979.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30B10, 42A99

Retrieve articles in all journals with MSC: 30B10, 42A99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1106192-4
Keywords: Partial sums, limit-points, Taylor series
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society